Jump to content
mark2011

mark2011: please help me

Recommended Posts

mark2011

hello

im a 41 male from toronto. i have been on prozac for 4 to 5 years and switched to citalopram for 6 months. i only did a 3 week taper a little over 11 months ago. doctor said no taper was required......i am suicidal and dont know what to do. i was on meds for ear pain. never been depressed in life. i fight the urge to kill myself hourly. im afraid to reinstate. any advice? thank you

Share this post


Link to post
Altostrata

Welcome, mark.

 

How did you feel while you were taking citalopram? When you went off it, did you have any withdrawal symptoms?

Share this post


Link to post
Carmie

Hi Mark, 

 

Welcome to SA, 

 

I’m so sorry to hear what you’re going through. Withdrawals really are the hardest things we will go through in our whole lives. That being said though, we will all get there in the end. 

 

Please answer Altostrata’s  questions so she can help you with your next step. 

 

I understand your suicidal tendencies. Whenever I’ve had severe akathisia I have found it hard to keep on living. 

 

We will make it in the end though. 

 

This illustration will help you to see that will get there despite the lots of downs n lows. 

 

Sending hugs🤗🤗

 

 

503E8324-B819-4E0C-92B4-497A833891C9.jpeg

Share this post


Link to post
mark2011
6 hours ago, Altostrata said:

Welcome, mark.

 

How did you feel while you were taking citalopram? When you went off it, did you have any withdrawal symptoms?

when i was on both prozac and citalopram i had intense alcohol cravings. im talking from the moment i woke. i would often binge,be hung over, then do it all again the next day. the cravings went away as soon as i discontinued....also. the citalopram was giving me a rash and severe itching. my shins, forearms, and behind my neck. as for the emotional effects, i became apathetic and tired to the bone. i did feel the depression getting worse while ON the drugs. go figure. once i figured the pills were causing these effects i knew i had to come off.

 

now that im OFF. im suicidally depressed. nothing compared to before.  and the apathy as well.there is joy in nothing. i literally feel like death is a great option. i cant be at home because im sensitive to noise and commotion. i have ocd as well now, i wander around the house tidying up. constant crying spells to relieve anxiety. my wife and daighter are suffering too. ill prob have to move out at some point.

 

   also. a big issue is my morning wake up. im used tk getting up at 5am for work. now i sleep til 8 and it takes an hour to keep my eyes open. the morning fatigue is out of this world. i think i have cortisol or histimine issues. the itching is a sign of that as well

 

last major symptom is my breathing.  i get a shortness of breath. it seems to correlate with stress. my throat literally closes up around my adams apple and i cant get air in. this comes and goes and stays for weeks sometimes.

 

i had none of these symptoms before starting prozac. i am so angry. my life is no longer worth the trouble. i spend all day trying to get relief.

 

sidenote. i eat pretty healthy. excersise. spent hundreds on supplements. still no windows. just one long miserable wave.....

 

mark

Share this post


Link to post
mark2011

trying not to lose hope carmie. this just follows you everywhere. i cant take a sick day and get better. it comes with me on vacation.  living nightmare. tx for the hugs

 

Edited by ChessieCat
removed quoted post

Share this post


Link to post
Altostrata

You are allergic to citalopram. Do not ever take it again.

 

The alcohol craving is an unusual but documented side effect of SSRIs. You will want to avoid them in the future.

 

A lot of people find fish oil and magnesium supplements helpful, see
http://survivingantidepressants.org/index.php?/topic/36-king-of-supplements-omega-3-fatty-acids-fish-oil/ http://survivingantidepressants.org/topic/15483-magnesium-natures-calcium-channel-blocker/

 

Try a little bit of one at a time to see how it affects you.

 

Your symptoms should very gradually go away, but it will take some months and may be frustrating. If your post-acute withdrawal syndrome becomes intolerable, you may wish to consider reinstatement of perhaps 1mg Prozac. A tiny amount can provide enough support for your nervous system to stabilize. You'd taper off by miniscule amounts later.

 

Share this post


Link to post
mark2011
2 hours ago, Altostrata said:

You are allergic to citalopram. Do not ever take it again.

 

The alcohol craving is an unusual but documented side effect of SSRIs. You will want to avoid them in the future.

 

A lot of people find fish oil and magnesium supplements helpful, see
http://survivingantidepressants.org/index.php?/topic/36-king-of-supplements-omega-3-fatty-acids-fish-oil/ http://survivingantidepressants.org/topic/15483-magnesium-natures-calcium-channel-blocker/

 

Try a little bit of one at a time to see how it affects you.

 

Your symptoms should very gradually go away, but it will take some months and may be frustrating. If your post-acute withdrawal syndrome becomes intolerable, you may wish to consider reinstatement of perhaps 1mg Prozac. A tiny amount can provide enough support for your nervous system to stabilize. You'd taper off by miniscule amounts later.

 

thank you altostrata

 

at the rate im going, i m assuming it will be years, not months. thats what makes living so hard. if i knew id be fine in the near future i could power through this. unfortunately  i have a mortgage and a family and i need to go back to work. i can barely get through the day just laying on the couch. i hate being a burden to my wife and an angry miserable pathetic father. i cant live with myself. i worked hard and had a great life. these pills stole my soul and literally fried my brain.  i am not who i was anymore and honestly dont think i will ever be me again. im so emotiomally destroyed i feel like even 1mg of prozac is enough to put me over rhe edge. 

       on that note. ive been taking fish oil and ill look into magnesium. thanks again for the advice. thanks for fighting the good fight. 

Share this post


Link to post
Altostrata

You may wish to consider 1mg Prozac to start.

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×

Important Information

By using this site, you agree to our Terms of Use.